Clinical, electrophysiological and histological findings in four patients accidentally poisoned with the organophosphorus insecticide Dipterex are reported. Three to five weeks after insecticide ingestion signs of a distal sensorimotor (preponderantly motor) neuropathy occurred. The patients complained of paraesthesia in the lower limbs, and two of them of very disagreeable pricking sensation in the soles of the feet, responsive to carbamazepine. They showed distal weakness mainly of the legs, footdrop , difficult gait and muscle hypotonia. Ankle jerk was abolished while other tendon reflexes persisted. Two months or even later after poisoning, knee jerks in all the patients were very brisk and more and less accompanied by other pyramidal signs (patellar clonus, abolishment of abdominal cutaneous reflexes, Babinski's sign). Clinical, electrophysiological and nerve biopsy data revealed a "dying-back" neuropathy in our patients. Distal muscle fatigue was confirmed by failure of neuromuscular transmission on repetitive nerve stimulation.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.